Alert archive / Maryland / Flash Flood Warnings in 2000

Flash Flood Warning 37, NWS Wakefield, VA

September 2, 2000Wicomico County, Maryland

NWS Wakefield, VA issued this flash flood warning at Sep 2, 2000, 6:05 PM EDT for Wicomico County, Maryland. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 6:05 PM EDT (22:05 UTC)
Expired
Sep 2, 2000, 7:00 PM EDT
In force
55 min
Issued by
NWS Wakefield, VA
Area
Whole counties

County Wicomico County, MD

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2000-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2000-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 022207
FFWAKQ
MDC045-022300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
605 PM EDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WICOMICO COUNTY IN SOUTHEAST MARYLAND

* UNTIL 700 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR HEBRON...STATIONARY.   
  DOPPLER RADAR ESTIMATED OF TWO INCHES OF RAIN HAS FALLEN BETWEEN  
  HEBRON AND SALISBURY DURING THE PAST HOUR. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...HEBRON...SALISBURY AND ALLEN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY 
VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE 
TO HIGHER GROUND.

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:20 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 2, 3:20 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
320 PM EDT SAT SEP 2 2000

DISCN:
NOT MUCH CHANGE THRU LABOR DAY WITH CONTINUED TROPICAL
AIRMASS ADVECTING UP INTO REGION.  WILL GO LIKELY POPS
(60 OR 70) TNGT INLAND/PIEDMONT AREAS...AND 50 POPS FM
MD/VA ERN SHR DWN INTO CSTL NE NC.  ON SUN...MC OR VC
WITH 60 POPS ALNG AND W OF I95 AND 50 POPS ELSEWHERE.
FOR NOW WILL GO HI CHC (50) EVERYWHERE SUN NGT AND
MON...AS COLD FRNT SLOWLY STARTS TO APPROACH FM THE
N.  RAIN MAY BE HEAVY AT TIMES THROUGHOUT THE PERIOD
DUE TO CONTINUED JUICY AIRMASS.

DO NOT THINK FRNT DROPS S OF CWA UNTIL SOMETIME TUE.
SO...WILL KEEP CHC FOR SHRAS/TSRAS EVERYWHERE ON TUE
IN EXTENDED.  HI PRES BLDS DWN IN FOR WED AND THU.

FCSTID = 32
RIC   72  83  71  83 /  70  60  50  50
ORF   75  86  74  85 /  50  50  50  50
ECG   74  86  73  85 /  50  50  50  50
SBY   72  85  73  84 /  50  50  50  50
FVX   72  83  71  83 /  70  60  50  50
AKQ   74  85  73  84 /  60  50  50  50
PHF   74  84  73  84 /  60  50  50  50
OXB   71  81  72  81 /  50  50  50  50

.AKQ...
MD...NONE.
NC...NONE.
VA...NONE.

GINGRICH

Nearby

Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.